Narrow Results Clear All
- Education and Training 1
- Human Factors Engineering 3
- Legal and Policy Approaches 1
- Quality Improvement Strategies 1
- Specialization of Care 1
- Technologic Approaches 4
Search results for ""
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.
Food and Drug Administration (FDA) Patient Safety News. Show #58. December 2006.
This video story reviews a high-profile medication error and suggests actions to prevent similar incidents from occurring.
Journal Article > Commentary
Mistaken identity of skin cleansing solution leading to extensive chemical burns in an extremely preterm infant.
Mannan K, Chow P, Lissauer T, Godambe S. Acta Paediatr. 2007;96:1536-1567.
This case report describes an incident of harm due to application of the wrong cleansing solution, discusses the risk of neonatal burns, and emphasizes the importance of vigilance to prevent such errors.
Phend C. MedPage Today. November 26, 2007.
Within the context of a recent high-profile heparin error, this article reports on systems and protocols available to prevent medication errors. Interviews with three patient safety experts are available alongside the article via streaming audio.
Lin R-G II, Watanabe T. Los Angeles Times. November 22, 2007;A1.
This article reports on a non-fatal medication error that involved several neonates (including the newborn twins of actor Dennis Quaid) receiving a concentration of heparin 1000 times higher than intended. The discussion includes current hospital efforts to prevent medication errors and the growing interest in use of bar coding technology. A similar error captured headlines in 2006 when it caused the deaths of three infants.
Ornstein C. Los Angeles Times. December 5, 2007:B1.
This article discusses one couple's decision to hold a pharmaceutical company legally accountable for package and label designs they believe contributed to the heparin overdose of their twin infants.